MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a z9002 16.0 diopter intraouclar lens was explanted from a female patient's right eye due to myopic outcome.There was no issue with the lens, the physician attributes the event to patient issues.The lens was replaced with the same model lens with a lower diopter size (13.5).There was no incision enlargement, vitrectomy or sutures required.There was no patient post-op injury reported.No further information was provided.
 
Additional Manufacturer Narrative
In pma# section of the initial mdr an incorrect pma number was provided.The correct pma number for the complaint device is p880081.Device available for evaluation ¿ yes, returned to manufacturer on 07/18/2017.Device returned to manufacturer ¿ yes.The device was returned to the manufacturer.However, product testing was not performed since the event is related to patient issues.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional investigation request for this po number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6720381
Report Number2648035-2017-01284
Device Sequence Number19082505
Product Code HQL
UDI-Device Identifier05050474530614
UDI-Public(01)05050474530614(17)210812
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/12/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR